0
Articles |

Paradoxical Reactions in HIV and Pulmonary TB FREE TO VIEW

Jason W. Chien; John L. Johnson
Author and Funding Information

From the Division of Infectious Diseases, Department of Medicine, Case Western Reserve University School of Medicine and University Hospitals of Cleveland, Ohio

Jason W. Chien, MD, Division of Infectious Diseases, University Hospitals of Cleveland, Foley Building-Mailstop 5083, 11100 Euclid Ave, Cleveland, OH 44106-5083; email: jxc36@po.cwru.edu


1998 by the American College of Chest Physicians


Chest. 1998;114(3):933-936. doi:10.1378/chest.114.3.933
Text Size: A A A
Published online

Abstract

We present a case of paradoxical clinical deterioration during antituberculosis therapy in an HIV-infected adult with pulmonary TB. The clinical course was characterized by marked cervical and mediastinal adenopathy accompanied by fever and weight loss during simultaneous treatment of TB and HIV disease. After extensive investigation for causes of therapeutic failure, the paradoxical reaction was attributed to partial immune reconstitution related to highly effective antiretroviral therapy. Due to the high prevalence of TB in HIV-infected patients, it is important to recognize this phenomenon and understand that it is usually self-limited.


Figures

Tables

References

NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
Guidelines
Personality disorders in patients with HIV/AIDS.
New York State Department of Health | 7/20/2006
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543